MAUDE Adverse Event Report: SYNTHES GMBH SPINDLE FOR EVOLUTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SPINDLE FOR EVOLUTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.825.002
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the synfix evolution trial medium 15mm would not disengage from the evolution spindle.The trial would unwind to disengage the knob, but the long shaft was stuck at the threaded portion of the spindle.There was no reported surgical delay.There were no fragments generated.The procedure was completed successfully.There was no reported consequence to the patient.Concomitant devices reported: synfix evol trial implant holder (part number 03.835.100, lot unknown, quantity 1).This report involves one (1) spindle for evolution.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d11: additional concomitant devices reported.H6: investigation summary: product was not returned and therefore, no further investigation is possible.Condition of the returned photo prevents proper testing / failure analysis of the reported allegation of "synfix evolution trial medium 15mm 14° will not come off the implant holder and when i was trying to disengage the trial from the evolution spindle that goes down the trial implant holder to engage the trail it would unwind to disengage the knob however the long shaft was stuck at the threaded portion of the spindle".The lot numbers of these instrument are not available.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part # 03.825.002.Synthes lot # h236330.Supplier lot # h236330.Release to warehouse date: 22 mar 2017.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the syncage evolution spindle (p/n: 03.825.002, lot #: h236330) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was the weld between the knob and spindle was broken allowing the knob to disassemble from the spindle.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: a functional test was not performed as the returned device was returned by itself.However, the weld between the knob component and spindle component was broken.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: the shaft diameter was measured to be within the specification per drawing.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Spindle assembly and spindle.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the syncage evolution spindle (p/n: 03.825.002, lot #: h236330) was broken which could have caused the complaint condition.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11236044
Report Number8030965-2021-00652
Device Sequence Number4228395
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH236330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/05/2021
03/31/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date02/24/2021
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCAGE EVOLUTION SPINDLE; SYNFIX EVOL TRIAL IMPLANT HOLDER; SYNFIX EVOL TRIAL IMPLANT HOLDER; SYNFIX EVOLUTION TRIAL IMPL MED H15 14°